Alert archive / Florida / Frost Advisories in 2024

Frost Advisory 2, NWS Melbourne, FL

December 3, 2024Lake County, Volusia County, Florida

NWS Melbourne, FL issued this frost advisory at Dec 3, 2024, 1:05 PM EST for Lake County, Volusia County, Florida. It took effect at Dec 4, 2024, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2024, 1:05 PM EST (18:05 UTC)
In effect from
Dec 4, 2024, 3:00 AM EST
Expired
Dec 4, 2024, 9:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS72 KMLB 031805
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
105 PM EST Tue Dec 3 2024

FLZ041-044-144-041400-
/O.NEW.KMLB.FR.Y.0002.241204T0800Z-241204T1400Z/
Inland Volusia-Northern Lake-Southern Lake-
Including the cities of Mount Dora, Deland, Tavares, Mascotte,
Groveland, Eustis, Leesburg, Deltona, Debary, and Clermont
105 PM EST Tue Dec 3 2024

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Inland Volusia and Lake Counties.

* WHEN...From 3 AM to 9 AM EST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Leahy

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 3, 12:30 PM EST, 35 minutes earlier. Its key messages:

  • Issued at 455 AM EST Tue Dec 3 2024
  • Very cold temperatures are forecast through mid-week, with wind chill values in the 30s and 40s Wednesday morning
  • Patchy to areas of frost forecast across portions of the interior Wednesday morning
  • Sensitive fire weather conditions are expected through mid-week
  • Poor to hazardous marine conditions are forecast today. A southward moving longshore current and moderate risk of dangerous rip currents exists at all areas beaches today
Area forecast discussion, Dec 3, 12:30 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1230 PM EST Tue Dec 3 2024

...New AVIATION...

.KEY MESSAGES...
Issued at 455 AM EST Tue Dec 3 2024

- Very cold temperatures are forecast through mid-week, with wind
  chill values in the 30s and 40s Wednesday morning

- Patchy to areas of frost forecast across portions of the
  interior Wednesday morning

- Sensitive fire weather conditions are expected through mid-week

- Poor to hazardous marine conditions are forecast today. A
  southward moving longshore current and moderate risk of
  dangerous rip currents exists at all areas beaches today

&&

.UPDATE...
Issued at 931 AM EST Tue Dec 3 2024

No changes needed to the forecast this morning, as things remain
on track. It was a very chilly start to the day, with local sites
observing temperatures in the 30s and 40s. Highs today will remain
limited, despite ample sunshine. Temperatures are forecast to only
reach the lower to mid-60s this afternoon, which is around 10-15
degrees below normal. Leesburg could approach its record cool
maximum temperature for the date, but is not expected to tie or
set a new record. North to northwesterly winds continue today,
reaching speeds of up to 10-12mph.

Tonight, clear skies and lighter winds could once again lead to
the development of patchy to areas of frost. Will be looking at
the latest model guidance for this afternoon's update and the
possibility of additional Frost Advisories overnight tonight.
Regardless, overnight lows are forecast in the mid-30s to lower
40s west of I-95, while coastal areas remain in the lower to
mid-40s. However, wind chills will make it feel like the 30s.

&&

.PREVIOUS DISCUSSION...
Issued at 455 AM EST Tue Dec 3 2024

Current-Wednesday... Satellite and surface observations shows clear
skies this morning with some marine stratocu across the far offshore
waters and beyond our waters. Temperatures as of 4 AM are are in the
low to mid 40s across the interior and mid to upper 40s along the
coast, with wind chill values in the upper 30s to low 40s. Lowest
wind chill values near sunrise are forecast to be well into the
30s across the interior, and upper 30s to low 40s across the
coast. A Frost Advisory is in effect for this morning across
northern Lake and interior Volusia counties where areas of frost
are forecast for form. Patchy frost is also forecast to form
across portions of Lake, adjacent Orange and Seminole counties, as
well as southern Osceola county.

High pressure over the Deep south will continue to move southeast,
with the center shifting near or over the Florida peninsula by
Wednesday. Cool, dry air will continue to filter across the local
area, resulting in no mentionable rain chances through the period.
Northerly winds today will be around 10 mph with gusts around 20 mph
across the interior, and 10-15 mph with gusts 20-25 mph along the
coast before weakening to 5-10 mph on Wednesday as winds shift north
to northeast. Despite the sunny skies, temperatures will remain
cooler than normal for this time of year. Afternoon highs today will
be in the low to mid 60s, and mid to upper 60s across the north, and
upper 60s to low 70s across the south on Wednesday.

Cold overnight conditions will continue through the period, with
tonight being another one of the coldest night so far this season.
Clear skies and low humidity tonight will once again allow for some
radiative cooling, plunging the overnight lows in the upper 30s to
low 40s west of I-95, and 40s to low 50s east of I-95. Some mid 30s
will be possible in the traditionally cooler locations across the
northern parts of Lake and Volusia counties. Northerly winds around
5-10 mph coupled with these cool temperatures will produce wind
chill values well into the 30s across the interior, and upper 30s to
low 40s across the coast for several hours tonight. Overnight lows
on Wednesday night will increase slightly to low to mid 40s west of
I-95, and 40s to low 50s along the coast.

There is a low to medium chance (20-30 percent) of frost forming
once again late tonight and into early Wednesday morning, producing
patchy to areas of frost across portions of Lake, inland Volusia,
adjacent Orange and Seminole counties, as well as southern Osceola
county. A Frost Advisory will likely be needed for late tonight and
into Wednesday morning for inland Volusia and Lake counties. After
collaborating with surrounding WFO's, decided to wait on issuing a
Frost Advisory to help with messaging purposes.

At all central Florida Atlantic beaches, there is a moderate risk of
dangerous rip currents due to a long period swell. A strong,
southward-flowing longshore current continues across all central
Florida beaches today.

Thursday-Friday... Upper level trough and accompanying mid level low
across the Great Lakes will shift eastward and northward across the
NE US and into Canada through the period. At the surface, a cold
front will shift southward across the eastern seaboard and Deep
south, before sagging across the Florida peninsula on Friday. Slight
model disagreements continue with how much moisture will be
associated with the cold front. The ECM model remains drier than
than the GFS, with the NBM more in line with the ECM solution. At
this time, have leaned more towards the ECM and NBM solutions which
have a drier frontal passage. Thus, mostly dry conditions through
the period, with only isolated showers (20 percent) across the far
offshore waters Friday. Temperatures will be seasonable on Thursday
before decreasing slightly on Friday with the cold frontal passage.
Afternoon highs will be in the low to mid 70s on Thursday, and upper
60s to low 70s across the north, and low to mid 70s across the south
on Friday. Overnight lows will be in the upper 40s to low 50s on
Thursday night, and ranging from low 40s to upper 50s on Friday
night.

Saturday- Monday... High pressure centered across the southeast US
on Saturday will shift east and south, moving offshore Sunday. As
the high pressure continues to move further offshore on Monday, a
shortwave trough will move into the Deep South. Locally, northerly
winds around 5-10 mph will persist on Saturday and Sunday before
southeast on Monday. The east coast sea breeze is forecast to form
each afternoon, turning the winds easterly behind the sea breeze.
Models do not indicate cooler air like ECFL saw with the previous
high pressure system occurring with this high pressure. The ECM
model shows the coolest air, but still well above what was seen
earlier this week. Thus have trended towards the NBM with
temperatures through the period. Temperatures will be on a slight
warming trend through early week, with temperatures starting out
seasonable on Saturday before becoming seasonable to slightly above
normal for this time of year into early next week. Afternoon highs
will be in the low to mid 70s on Saturday, and upper 70s to low 80s
on Sunday and Monday.

&&

.MARINE...
Issued at 455 AM EST Tue Dec 3 2024

Today-Saturday... High pressure over the southeast will become
centered over or near Florida by mid to late week. Poor to hazardous
boating conditions today as northerly winds at 15-20 KT build seas 5-
8 feet. A Small Craft Advisory is in effect for all the offshore
waters through 4 AM on Wednesday morning for seas 7 to 8 feet. Small
craft should exercise caution across all the nearshore waters today
for northerly winds 15-20 KT. Poor boating conditions will linger in
the offshore waters on Wednesday with seas up to 6 feet.  Winds
become lighter and seas subside mid-week as the center of the high
approaches. Winds NE at 10-15 KT Wednesday and will back to the W to
NW on Thursday. Winds will become N to NE on Friday, before becoming
E to NE and decreasing to around 10KT on Saturday.  Seas 3-6 ft
Wednesday morning will subside to 2-3 ft Thursday morning before
building to 3-5ft Friday. Seas will gradually subside on Saturday,
becoming 3-4ft. Isolated showers will be possible across the far
offshore waters Friday with the frontal passage. Otherwise, mostly
dry conditions are forecast.

&&

.AVIATION...
(18Z TAFs)
Issued at 1230 PM EST Tue Dec 3 2024

VFR conditions persist across the terminals through the period,
with skies remaining mostly clear. Gusty northwest winds at 10 to
15 knots with gusts to 20 knots will diminish to 5 to 10 knots
overnight. Winds are then forecast to veer to out of the northeast
between 5 to 10 knots after 15Z tomorrow. Dry conditions will
prevail through the period.

&&

.FIRE WEATHER...
Issued at 455 AM EST Tue Dec 3 2024

Today-Thursday...Very dry air from reinforcing high pressure will
result in sensitive fire weather conditions through Thursday. Min
RHs will drop to 30-40 percent across most of the interior today
through Thursday. Northerly wind surges associated with the
reinforcing high pressure will increase winds to around 10 mph
across the interior and 10-15 mph with gusts to 20 mph along the
coast today. Winds become lighter Wednesday and Thursday as the
center of high pressure moves near or over Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  40  65  44  73 /   0   0   0   0
MCO  41  68  47  73 /   0   0   0   0
MLB  44  69  49  74 /   0   0   0   0
VRB  46  70  50  76 /   0   0   0   0
LEE  37  66  45  73 /   0   0   0   0
SFB  40  67  45  73 /   0   0   0   0
ORL  42  69  48  74 /   0   0   0   0
FPR  44  70  49  76 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Wednesday for AMZ570-572-575.

&&

UPDATE...Leahy
AVIATION...Tollefsen
Hazardous weather outlook, Dec 3, 10:27 AM EST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EST Tue Dec 3 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-040000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1027 AM EST Tue Dec 3 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.EXCESSIVE COLD IMPACT...
Several hours of wind chill values well into the 30s across the
interior, and upper 30s to low 40s across the coast will be
possible tonight into Wednesday morning. The longest duration of
these cold wind chills will be in Lake, Volusia, Osceola, and
Okeechobee counties, as well as adjacent portions of Orange and
Seminole counties. Patchy to areas of frost will once again be
possible tonight and into Wednesday morning across Lake, interior
Volusia, and southern Osceola counties.

.RIP CURRENT AND SURF IMPACT...
A moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Always swim near a lifeguard
and never enter the water alone.

.WIND AND SEA IMPACT...
North winds between 15 to 20 knots will build seas up to 5 to 8
feet in the Gulf Stream. A small craft advisory is in effect
until 4 AM on Wednesday for all the offshore waters. Small craft
should exercise caution across all the nearshore waters today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few more cold nights are expected through at least Wednesday
morning, especially into Wednesday morning, as low temperatures
drop into mid 30s to low 40s, with wind chill values in the 30s,
across much of the area.

Poor seas across the offshore waters are expected to linger into
Wednesday as seas begin to subside.

Sensitive fire weather conditions are expected to continue
through late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy

Nearby

Frost Advisories in Florida, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.